Thunderstorm Wind, Monroe
- When
- July 10, 2:45 PM EST
- Where
- Monroe County, Tellico Plains
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.367, -84.300
Trees and limbs were downed on power lines in Tellico Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and limbs were downed on power lines in Tellico Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 2:29 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 329 PM EDT WED JUL 10 2002 FRONTAL BOUNDARY PROGGED TO MOVE SOUTH INTO MRX CWA TONIGHT. VERY HIGH PWS NEAR 2.0 WILL PERSIST IN THE PREFRONTAL AIRMASS. MOS POPS NEAR CLIMO FOR TONIGHT WHICH APPEAR TOO LOW ACCOUNTING FOR EVE INSTABILITY AND OUTFLOW BOUNDARIES. LOCALIZED AMOUNTS IN EXCESS OF 1.25 INCHES ARE EXPECTED. MODEL PROGS ARE PROBABLY TOO FAST AND EXPECT BOUNDARY TO HANG UP S PART OF CWA THU. LOW LEVEL RIDGING BUILDS INTO THE AREA FROM THE N-NE. UPR LOW SLIDES SE TO VCNTY OF IL. EXPECT GOOD PRECIPITATION GRADIENT S TO N WITH LESS MAINLY OROGRAPHIC CONVECTION N PART. DONT EXPECT MUCH COOLING UNTIL THU NIGHT. UPR LOW SHEARS OUT OVER N OH RVR VLY WHILE TROUGHING ELONGATES FROM LOWER MS RVR VLY TO E GRTLKS. LOW LEVEL TROUGHING AND THETA-E RIDGING SETS UP JUST W OF AREA. THIS CONTINUES INTO FRI. SOME EXPECTED DOWNSLOPING N AREAS SO WILL GO MORE OPTIMISTIC ON CLOUDS AND TEMPS THAN MOS GUIDANCE. ELSEWHERE...POPS WILL BE NEAR CLIMO. FLOW BECOMES INCREASINGLY FAVORABLE FOR GOOD CHC CONVECTION FRI NIGHT... WITH CONTINUED COOL MINS NE PART/MTNS. TROUGHING FROM THE NW CONTINUES BRINGING BETTER THAN CLIMO POPS THROUGH THE WEEKEND. CHA TT 071/085 069/083 068 17655 TYS ET 070/086 067/085 066 17644 TRI BT 066/079 060/076 062 17533 OQT ET 071/085 066/084 066 17644= .MRX... NC...NONE. TN...NONE. VA...NONE. SON
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT WED JUL 10 2002 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... ...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE SAME AREA THROUGH TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING STRAIGHT-LINE WINDS UP TO 70 MPH. A MOIST AND VERY UNSTABLE AIRMASS WILL CONTINUE ACROSS THE AREA TODAY. A WEAK COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIANS... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN ADDITION OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLIER THIS MORNING WILL BE AN ADDED TRIGGER. THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE AFTERNOON AND EVENING HOURS. AS THE COLD FRONT MOVES SOUTH FROM NEAR THE OHIO RIVER LATE THIS MORNING...AND WITH ALL THE MOISTURE AVAILABLE... LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. RAINFALL AMOUNTS ACROSS THE AREA COULD TOTAL UP TO ONE INCH...WITH LOCALLY HEAVIER AMOUNTS UP TO THREE INCHES POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS AFTERNOON. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO OR TELEVISION STATION...FOR THE LATEST WEATHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT WED JUL 10 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM DAYTON TN WIND DAMAGE
07/10/02 RHEA NUMEROUS TREES DOWN ALONG
HIGHWAY 30. REPORTED BY
RHEA COUNTY 911.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT WED JUL 10 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM DECATUR TN WIND DAMAGE
07/10/02 MEIGS A FEW TREES DOWN.
REPORTED BY MEIGS COUNTY
911.The Knoxville radar (KMRX), 120 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309012.